Finnish Teacher Programme

Europe/Zurich
CERN

CERN

Tuija Hannele Karppinen (Helsinki Institute of Physics (FI)), Kati Lassila-Perini (Helsinki Institute of Physics (FI)), Taina Onnela (Helsinki Institute of Physics (FI)), Jeff Wiener (CERN)
Description

The Finnish Teacher Programme 2022 will take place from 6-10 June 2022. Lectures, on-site visits, exhibitions, and hands-on workshops will introduce its participants to cutting-edge particle physics. We hope our participants will go back to Finland as ambassadors, who pass on the subject to our next generation of physicists, engineers, IT specialists ...


Finnish Teacher Programme 2022:
https://indico.cern.ch/e/FITP22

Teacher Programme Manager:
Jeff Wiener: 0041 75 411 9010

In case of emergency:
CERN fire brigade: 0041 22 76 74444

Administrative Support:
    • 8:15 AM 8:30 AM
      Get-together in front of the CERN hotel (Bat39) 15m
    • 8:30 AM 9:00 AM
      Lectures
    • 9:00 AM 10:00 AM
      Visits
      • 9:00 AM
        Synchrocyclotron SC 45m
        Speaker: Jeff Wiener (CERN)
    • 10:30 AM 11:45 AM
      Lectures
    • 11:45 AM 1:15 PM
      Lunch break 1h 30m
    • 1:15 PM 5:00 PM
      Lectures
      • 1:15 PM
        Aims of the visit and Science learning at CERN, introduction of participants and their expectations of the science learning at CERN 45m 61/1-009 - Room C

        61/1-009 - Room C

        CERN

        22
        Show room on map
        Speaker: Kati Lassila-Perini (Helsinki Institute of Physics (FI))
      • 2:30 PM
        Accelerators/Detectors, Particle physics; challenging tasks in the future 2h 61/1-009 - Room C

        61/1-009 - Room C

        CERN

        22
        Show room on map
        Speaker: Laura Martikainen (Helsinki Institute of Physics (FI))
    • 5:00 PM 6:00 PM
      Social Events
      • 5:00 PM
        Welcome Reception 1h 500/1-201 - Mezzanine

        500/1-201 - Mezzanine

        CERN

        10
        Show room on map
    • 8:45 AM 9:00 AM
      Get-together in front of the CERN hotel (Bat39) 15m
    • 9:00 AM 11:30 AM
      Lectures
    • 11:30 AM 1:00 PM
      Lunch break 1h 30m
    • 1:00 PM 2:30 PM
      Lectures
    • 2:30 PM 3:30 PM
      Coffee break 1h
    • 3:30 PM 6:00 PM
      Visit & Workshop
      • 3:30 PM
        Low Energy Ion Ring 1h

        15:30-15:40 Walk from R1 to LEIR
        15:40-16:20 LEIR Visit
        16:20-16:30 Walk from LEIR to S'Cool LAB

        Speaker: Jeff Wiener (CERN)
      • 4:30 PM
        Cloud Chamber Workshop 1h 30m 143/R-003 - S'Cool LAB

        143/R-003 - S'Cool LAB

        CERN

        40
        Show room on map
        Speaker: Juska Pekkanen (The State University of New York SUNY (US))
    • 8:45 AM 9:00 AM
      Get-together in front of the CERN hotel (Bat39) 15m
    • 9:00 AM 12:00 PM
      Lectures
      • 9:00 AM
        Strong interactions as part of the Standard Model 1h 15m 40/R-A10

        40/R-A10

        CERN

        20
        Show room on map
        Speaker: Sami Sakari Rasanen (Helsinki Institute of Physics (FI))
      • 10:45 AM
        Cloud experiment 1h 15m 40/R-A10

        40/R-A10

        CERN

        20
        Show room on map
        Speaker: Eva Sommer (University of Vienna (AT))
    • 12:00 PM 1:00 PM
      Lunch break 1h
    • 1:00 PM 3:00 PM
      Lectures
      • 1:00 PM
        Open data in teaching (Part 1: Introduction and examples) 2h 4/S-030

        4/S-030

        CERN

        30
        Show room on map
        Zoom Meeting ID
        62382612684
        Host
        Kati Lassila-Perini
        Useful links
        Join via phone
        Zoom URL
        Speakers: Kati Lassila-Perini (Helsinki Institute of Physics (FI)), Veera Emilia Juntunen (Helsinki Institute of Physics (FI))
    • 3:00 PM 10:00 PM
      Social Events
      • 3:00 PM
        Geneva Treasure Hunt 5h Geneva

        Geneva

        We will provide you with your personal treasure hunt brochure. Please prepare 8 CHF to buy the "Tout Genève 9h" ticket. Once you successfully finish the treasure hunt there will be a delicious cheese fondue and a treasure waiting for you!

      • 8:00 PM
        Official Dinner of the Finnish Teacher Programme 2022 2h Hotel Edelweiss (Geneva)

        Hotel Edelweiss

        Geneva

        Although it's the formal dinner of the programme, please wear clothes, which you feel comfortable in. The treasure hunt will lead you directly to the
        Hotel Edelweiss
        Place de la Navigation 2
        1201 Genève
        www.hoteledelweissgeneva.com

    • 8:40 AM 9:00 AM
      Get-together in front of the CERN hotel (Bat39) 20m
    • 9:00 AM 10:00 AM
      Visits
      • 9:00 AM
        Data Centre 45m
        Speaker: Andrew Robert Purcell (CERN)
    • 10:00 AM 11:00 AM
      Lectures 3/R-002 - Teacher Training Room

      3/R-002 - Teacher Training Room

      CERN

      48
      Show room on map
      • 10:00 AM
        Antimatter Programme 1h 28/R-015

        28/R-015

        CERN

        15
        Show room on map
        Speaker: Lars Varming Joergensen (CERN)
    • 11:00 AM 12:00 PM
      Visits
      • 11:00 AM
        Antimatter Factory 45m
        Speaker: Lars Varming Joergensen (CERN)
    • 12:00 PM 1:00 PM
      Lunch break 1h
    • 1:00 PM 4:00 PM
      Lectures
      • 1:00 PM
        Open data in teaching (Part 2: Hands-on practice) 2h 304/1-001

        304/1-001

        CERN

        25
        Show room on map
        Zoom Meeting ID
        69526516029
        Host
        Kati Lassila-Perini
        Useful links
        Join via phone
        Zoom URL
        Speakers: Kati Lassila-Perini (Helsinki Institute of Physics (FI)), Veera Emilia Juntunen (Helsinki Institute of Physics (FI))
      • 3:30 PM
        Feedback and summary of the programme 30m 304/1-001

        304/1-001

        CERN

        25
        Show room on map
        Speakers: Jeff Wiener (CERN), Kati Lassila-Perini (Helsinki Institute of Physics (FI))
    • 4:00 PM 5:00 PM
      Exhibitions
      • 4:00 PM
        Microcosm & GLOBE 1h